MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CARTO VIZIGO; INTRODUCER, CATHETER

BIOSENSE WEBSTER INC CARTO VIZIGO; INTRODUCER, CATHETER
Catalog Number D138504
Medical Device Problem Codes Material Separation (1562); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 06/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A device history record review was performed for the finished device (b)(6) number, and no internal actions related to the complaint were found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure and the patient experienced air embolism that required aspiration with a pigtail catheter.After performing pre-mapping of left atrium, vizigo priming was performed and air was confirmed to have been aspirated into the syringe.No specific error was observed.The hemostatic valve dislodged inside the hub.The hemostatic valve itself was not broken/cracked.Fluoroscopy confirmed the presence of air in the right atrium which was subsequently aspirated using a pigtail catheter.Coronary angiography was also performed.At the time of leaving the procedure room, the hemodynamic status was unchanged from baseline, and no cerebral infarction or other complications were observed the following day.Patient was asymptomatic.Magnetic resonance imaging was performed but no cerebrovascular accident occurred.There was no evidence of char nor blood thrombus/clot.The physician's opinion on the cause of the adverse event was that the tip of the vizigo was in contact with the myocardium, and it is possible that negative pressure was generated during air purging, resulting in air being aspirated.Damage to the hemostatic valve also cannot be ruled out.As the patient was breathing heavily, the possibility that the issue was patient-related cannot be excluded.

Brand Name
CARTO VIZIGO
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FREUDENBERG MEDICAL LLC
2301 centennial blvd
jeffersonville IN 47130
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key25860936
Report Number3013300026-2026-02338
Device Sequence Number5193635
Product Code DYB
UDI-Device Identifier10846835026252
UDI-Public(01)10846835026252(17)280311(10)17718499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD138504
Device Lot Number17718499
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2026
Initial Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexMale
Patient RaceAsian